MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWER-TRIALYSIS SHORT-TERM CURVED EXTENSION DIALYSIS CATHETER KIT (13F) (24CM); CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED

BARD ACCESS SYSTEMS POWER-TRIALYSIS SHORT-TERM CURVED EXTENSION DIALYSIS CATHETER KIT (13F) (24CM); CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.[mw5080432.Pdf].
 
Event or Problem Description
It was reported by medwatch that: "trialysis catheter started leaking from blue return side of catheter due to fracture.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak in the power-trialysis catheter was confirmed, but the exact mechanism of damage could not be determined.One 15cm power-trialysis catheter with pre-curved extension legs was returned for investigation.The catheter showed evidence of use.What appeared to be blood residue was observed within the catheter.Residue was observed on the trifurcation and connectors.A functional test revealed a leak in the venous extension leg at the proximal end of the molded trifurcation.No other leaks were observed in the tubing.The adjoining surfaces of the tubing at the leak site were rough and granular, which is indicative of a tear.The split was in the circumferential direction.Due to the evidence of use, it appears that the hole developed after placement.Flexing, twisting, or pulling the extension leg tubing may have been contributing factors that may have led to material fatigue; however, the exact mechanism of damage was unknown.The reported event could not be related to a deficiency in product manufacture or deficiency while under correct product use.A lot history review (lhr) of recq0159 showed no other similar product complaint(s) from this lot - attachment: [mw5080432 rga1277186.Pdf].

Brand Name
POWER-TRIALYSIS SHORT-TERM CURVED EXTENSION DIALYSIS CATHETER KIT (13F) (24CM)
Common Device Name
CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8189399
Report Number3006260740-2018-03636
Device Sequence Number19519321
Product Code NIE
UDI-Device Identifier00801741041969
UDI-Public(01)00801741041969
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K133456
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/14/2019
Report Date (Section F) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number5613150
Device Lot NumberRECQ0159
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2018
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer11/29/2018
Initial Date Received by Manufacturer 11/29/2018
Supplement Date Received by Manufacturer02/05/2019
Initial Report FDA Received Date12/21/2018
Supplement Report FDA Received Date02/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA10/05/2018